MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No other noteworthy events occurred during the case.Portal vein thrombosis was observed in #hope4liver trials and is disclosed as a residual risk in the device labeling.
 
Event or Problem Description
On (b)(6) 2025, a 72-year-old female with a history of breast cancer metastasis to the liver received histotripsy treatment to a single lesion located in liver segment i for a total planned treatment volume (ptv) of 9 cc.The procedure included three cycles through the in-vivo calibration portion of the workflow, due to treatment parameters exceeding thermal safeguards.The treating physician administered 3,000 units of heparin on two separate occasions during the histotripsy procedure due to the proximity of the targeted tumor to the hepatic vasculature.Intravenous fluids were administered throughout the procedure, and urine output was continuously monitored.The post-procedure ct demonstrated a portal vein thrombosis and a potential bleed at the treatment site with an associated hemoglobin drop of 2 g/dl.The patient remained in the hospital for two days.In addition, the patient was started on low-molecular weight heparin while in the hospital and discharged on eliquis for the portal vein thrombus.At the one-month follow-up, imaging revealed residual but improving portal vein thrombosis, and perfusion abnormalities involving the left hepatic lobe and segment iii.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23324190
Report Number3027664504-2025-00027
Device Sequence Number16111631
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexFemale